Ask The Doctor > Questions & Answers > My 16 year old daughter recently experienced some type of

My 16 year old daughter recently experienced some type of

Patient: My 16 year old daughter recently experienced some type of allergic reaction that caused her to have excessive itching all over her body(to the point that her skin was peeling and discolored), she had a fever, and was vomiting almost every hour. After about 12 hours, the vomiting stopped and I took her to the doctor the next day. They took blood and gave her a steroid shot stating that it might be serum sickness(she finished a prescription of amoxicillin about two weeks prior to this break out). Fast forward to the next day and she’s still itching so I call up the doctor again and they tell me to take her to the ER. They tell us that they have no way of narrowing down the culprit but send us home with three prescriptions: ranitidine, prednisone, and hydroxyzine. The itching disappeared within 12 hours but now she’s vomiting again, feels lightheaded, fever of 99.5, and appears very pale and sick looking. I’m not sure what to do next. The bloodwork still hasn’t come back. Should I take her back to the ER? Stop the antibiotics?

 

 

Doctor: Thank you for writing to us.Any time that any person develops rash due to medication, you need to see a Doctor immed iately. This will help you get the appropriate treatment.In your case, I think that you should stop the antibiotics and take a different antibiotic to help you.All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment